Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 7, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jun 10, 2014, 5:53 AM CDT for Dickinson County, Kansas. It took effect at Jun 10, 2014, 11:00 AM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 5:53 AM CDT (10:53 UTC)
- In effect from
- Jun 10, 2014, 11:00 AM CDT
- Expired
- Jun 11, 2014, 12:00 PM CDT
- In force
- 25 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dickinson County, KS
The radar
The Topeka radar (KTWX), 71 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chapman Creek near Chapman (CHPK1). The gauge peaked at 20.06 ft at Jun 10, 2014, 8:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 26 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06878000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
128 WGUS43 KTOP 101053 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 553 AM CDT TUE JUN 10 2014 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Chapman Creek near Chapman affecting Dickinson County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC041-101853- /O.NEW.KTOP.FL.W.0007.140610T1600Z-140611T1700Z/ /CHPK1.1.ER.140610T1600Z.140610T1800Z.140611T0500Z.NO/ 553 AM CDT TUE JUN 10 2014 The National Weather Service in Topeka, KS has issued a * Flood warning for The Chapman Creek near Chapman. * From this morning to Wednesday afternoon. * At 5:45 AM Tuesday the stage was 18.1 feet. * Flood stage is 19.0 feet. * Minor flooding is forecast. * Forecast...The creek will rise above flood stage this morning and continue to rise to near 19.5 feet by this afternoon. The creek will fall below flood stage by early Wednesday morning. * Impact...At 19.0 feet...Lowland flooding occurs from near the town of Industry upstream from Chapman to the Smoky Hill River downstream from Chapman. && LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jun 10, 3:45 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 10, 3:45 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 345 AM CDT Tue Jun 10 2014 .SHORT TERM...(Today and Tonight) Issued at 305 AM CDT TUE JUN 10 2014 Upper low now spinning over northeastern Oklahoma still wrapping light precipitation around from the northeast into Eastern Kansas. As better deformation and moisture advection continue eastward, expect this band of light to moderate showers to pivot and shift eastward as well. Rain chances end for the area by the mid afternoon hours. Clearing skies in the north central could bring a few hours of fog this morning. Highs expected generally in the 70s with lows in the 50s. Will have to watch for possible fog developing tonight, but with light winds and drier air moving in have not added to grids at this time. .LONG TERM...(Wednesday through Monday) Issued at 305 AM CDT TUE JUN 10 2014 Wednesday brings a near seasonal day with highs in the middle 80s. Shortwave trof advancing over the northern plains sends front to the south for the overnight hours on Wednesday. Convection progged to fire along this boundary, as well as off the higher terrain in Colorado, and move east southeast with time. Enough instability for storms along the front to be strong, and may see an MCS develop and move across part or all of the area depending on how western convection evolves. Expect most storms will be clear of the north counties by mid day and clear of the southeast counties by mid afternoon. Cooler airmass would keep highs in the 70s. Friday could be a repeat of Wednesday weather as cooler high pressure moves east across the area with dry conditions and highs in the upper 70s. Upper flow shifts to southwesterly through this period and returns instability and better wind shear across the Central Plains for the weekend. Strong to severe thunderstorm chances are forecast, but still some differences in timing between guidance. Better chances currently in the Saturday night time frame when cold front moves across the northern Plains with storms on the southern extent. Highs warm back into the middle to upper 80s through early next week. && .AVIATION...(For the 06Z TAFs through 06Z Tuesday Night) Issued at 1214 AM CDT TUE JUN 10 2014 Band of MVFR to IFR showers is slowly beginning to dissipate across northern KS as the bands continue to wrap westward around the surface low. Sounding profiles signals IFR expected aft 09Z as low level moisture increases in the wake of the rain showers. Latest guidance improves sites to VFR by 15Z at KMHK and 16Z at KTOP/KFOE with northeast winds backing to the north and becoming gusty during the afternoon hours. Did not mention for this issuance but there is potential for fog late Tuesday evening. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...67 LONG TERM...67 AVIATION...Bowen
Hazardous weather outlook, Jun 10, 3:51 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 351 AM CDT TUE JUN 10 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-110900- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 351 AM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. RECENT HEAVY RAINFALL HAS BROUGHT SOME AREA CREEKS AND RIVERS UP TO FLOOD STAGE. PLEASE SEE FLOODING PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AGAIN OVERNIGHT WEDNESDAY NIGHT INTO THURSDAY. THESE STORMS COULD BE STRONG AND MAY BRING LOCALLY HEAVY RAINFALL. ANOTHER SYSTEM MOVES INTO THE STATE FOR THE WEEKEND AND BRINGS A CHANCE FOR THUNDERSTORMS. THESE STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 10, 5:21 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
521 AM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 AM HEAVY RAIN ALLEN 38.66N 96.17W
06/10/2014 M3.30 INCH LYON KS BROADCAST MEDIA
&&
KCLocal storm report, Jun 10, 5:25 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
525 AM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN 5 SW TOPEKA 39.00N 95.74W
06/09/2014 M2.56 INCH SHAWNEE KS PUBLIC
&&
KCLocal storm report, Jun 10, 5:27 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
527 AM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN 3 W LAWRENCE 38.96N 95.32W
06/09/2014 M2.49 INCH DOUGLAS KS COCORAHS
&&
KCLocal storm report, Jun 10, 5:31 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
531 AM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN RILEY 39.30N 96.83W
06/09/2014 E3.50 INCH RILEY KS PUBLIC
ESTIMATED 3.5 TO 3.75 INCHES.
&&
KCThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:44 PM CDT | Areal Flood Advisory | TOP | Geary, Morris, Wabaunsee | 3 hr |
| Jun 9, 9:09 PM CDT | Flash Flood Warning | TOP | Geary, Morris, Wabaunsee | 6 hr |
| Jun 9, 9:18 PM CDT | Areal Flood Advisory | TOP | Douglas, Franklin, Jefferson, Osage, Shawnee | 3 hr |
| Jun 9, 10:05 PM CDT | Flash Flood Warning | TOP | Pottawatomie, Riley | 4 hr |
| Jun 9, 10:19 PM CDT | River Flood Warning | TOP | Geary | 15 hr |
| Jun 9, 10:19 PM CDT | River Flood Warning | TOP | Wabaunsee | 15 hr |
| Jun 9, 10:22 PM CDT | Flash Flood Warning | TOP | Douglas, Franklin, Jefferson, Osage, Shawnee | 6 hr |
| Jun 9, 10:31 PM CDT | River Flood Warning | TOP | Riley | 6 days |
| Jun 9, 10:59 PM CDT | Areal Flood Advisory | TOP | Lyon, Morris | 3 hr |
| Jun 10, 2:38 AM CDT | River Flood Warning | TOP | Shawnee | 6 days |
| Jun 10, 5:29 AM CDT | River Flood Warning | TOP | Lyon, Osage | 15 hr |
Nearby
River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.